Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 1, 2011, 1:13 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 1:13 PM EDT (17:13 UTC)
- Expired
- Jun 1, 2011, 2:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 129 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 10:02 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2410 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS51 KBTV 011713
SVRBTV
VTC021-027-011815-
/O.NEW.KBTV.SV.W.0038.110601T1713Z-110601T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
113 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 215 PM EDT.
* AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR PAWLET...
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
DANBY FOUR CORNERS...DANBY...SOUTH WALLINGFORD...WALLINGFORD...
BELMONT...MT. HOLLY...LUDLOW...TYSON...READING...PERKINSVILLE...
WEST WINDSOR...WINDSOR...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4330 7303 4331 7322 4340 7326 4371 7236
4360 7232 4358 7237 4351 7239 4348 7237
4338 7241 4335 7238 4332 7240 4330 7277
4330 7296 4329 7299
TIME...MOT...LOC 1713Z 253DEG 31KT 4334 7310
$$
LAHIFF2 follow-up statements
138
WWUS51 KBTV 011738
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
138 PM EDT WED JUN 1 2011
VTC021-027-011815-
/O.CON.KBTV.SV.W.0038.000000T0000Z-110601T1815Z/
WINDSOR VT-RUTLAND VT-
138 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN RUTLAND AND CENTRAL WINDSOR COUNTIES...
AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BELMONT...
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
TYSON...CAMP PLYMOUTH...SOUTH READING...READING...EXIT 9 I91...WEST
WINDSOR...HARTLAND...NORTH HARTLAND...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4332 7240 4330 7277 4330 7290 4350 7298
4371 7236 4360 7232 4358 7237 4351 7239
4348 7237 4338 7241 4335 7238
TIME...MOT...LOC 1738Z 251DEG 31KT 4341 7282
$$
LAHIFF887
WWUS51 KBTV 011810
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
210 PM EDT WED JUN 1 2011
VTC021-027-011820-
/O.EXP.KBTV.SV.W.0038.000000T0000Z-110601T1815Z/
WINDSOR VT-RUTLAND VT-
210 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTLAND AND
CENTRAL WINDSOR COUNTIES WILL EXPIRE AT 215 PM EDT...
THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4332 7240 4330 7277 4330 7290 4350 7298
4371 7236 4360 7232 4358 7237 4351 7239
4348 7237 4338 7241 4335 7238
TIME...MOT...LOC 1810Z 251DEG 31KT 4349 7246
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:13 AM EDT, 3 hours earlier.
Area forecast discussion, Jun 1, 10:13 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1013 AM EDT WED JUN 1 2011
.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY TODAY. A
FRONT WILL MOVE INTO VERMONT BY MIDDAY AND STRONG TO POSSIBLY
SEVERE STORMS WILL DEVELOP AHEAD OF IT AND EXIT THE REGION BY
LATE AFTERNOON. AT THE SAME TIME...STRONG AND GUSTY SOUTHWEST
WINDS WILL DEVELOP BEHIND THE FRONT IN NORTHERN NEW YORK WITH
WIND GUSTS UP TO 50 MPH EXPECTED.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AS OF 1013 AM EDT WEDNESDAY...QUICK UPDATE THIS
MORNING...PRIMARILY TO HOIST SVR T-STORM WATCH #410 AND MASSAGE
POPS THROUGH THE DAYLIGHT HOURS BASED OFF CURRENT AND EXPECTED
SHOWER/STORM ACTIVITY TODAY. I'VE ALSO RAISED MAX TEMPERATURES
BASED OFF NEW GUIDANCE AND MODEL MIXING/925 MB THERMAL PROGS.
LATEST ANALYSIS SHOWING PRE- FRONTAL TROUGH AND ASSOC THUNDERSTORM
ACTIVITY WHICH BROUGHT LOCALLY TORRENTIAL DOWNPOURS AND SCATTERED
DAMAGE TO THE AREA EARLIER THIS MORNING NOW WELL EAST OF VERMONT
PUSHING ACROSS MAINE SOUTH INTO THE OFFSHORE SRN NEW ENGLAND
WATERS. SFC FRONT NOW PUSHING ACROSS NRN NY AND THIS WILL BE THE
FOCUS FOR ADDITIONAL SCATTERED STRONG TO LOCALLY SEVERE STORMS
THIS AFTERNOON...MAINLY ACROSS OUR CENTRAL AND SOUTHERN VERMONT
COUNTIES. INSTABILITY/0-6KM SHEAR AND DYNAMICAL SUPPORT FOR LIFT
ALL THERE SO SHOULD BE AN ACTIVE DAY. LOOKING AT WIND FIELDS
PRIMARY SEVERE THREAT WILL BE STRAIGHT LINE WIND DAMAGE. REST OF
FCST UNCHANGED AT THIS TIME.
PRIOR DISCUSSION...
INITIAL AREA OF CONVECTION IS MOVING OUT OF VERMONT AND HAS DONE
NOTHING BUT ADDED MORE MOISTURE TO THE AIR MASS. CLEARING SKIES
WILL DEVELOP AND DESTABILIZATION WILL RESULT IN INCREASED
INSTABILITY...ESPECIALLY ACROSS VERMONT. STORMS SHOULD FORM AROUND
MIDDAY ALONG PRE-FRONTAL TROUGH MOVING INTO WESTERN VERMONT.
IMPRESSIVE DEEP LAYER SHEAR MOVING OVER THE TOP OF THE INSTABILITY
WILL SUPPORT ORGANIZED STORMS AND SOME OF THEM WILL BECOME STRONG
TO SEVERE THIS AFTERNOON. BEHIND THE PRE- FRONTAL TROUGH DEEP
MIXING WILL ALLOW STRONG WINDS ALOFT TO MIX DOWN AND WIND ADVISORY
FOR MUCH OF NORTHERN NEW YORK STILL LOOKS GOOD FOR WIND GUSTS TO
50 MPH.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 541 AM EDT WEDNESDAY...FLOW ALOFT WILL BECOME MORE
NORTHWEST WITH TIME TONIGHT WITH GUSTY WINDS CONTINUING OVER THE
ENTIRE FORECAST AREA...40 MPH OVER VERMONT AND AROUND 50 MPH IN
NORTHERN NEW YORK. LARGE UPPER TROUGH MOVES ACROSS EASTERN CANADA
ON THURSDAY AND EXPECT INSTABILITY CLOUDS AND SHOWERS TO DEVELOP
OVER THE AREA...ESPECIALLY IN THE MOUNTAINS. NOTICEABLY COOLER
WEATHER IS EXPECTED AS WELL GIVEN STRONG COLD AIR ADVECTION.
EXPECTING HIGHS ONLY IN THE 60S ON THURSDAY. HIGH PRESSURE BUILDS
IN THURSDAY NIGHT AND FRIDAY ALLOWING FOR DRIER WEATHER AND A
SLOW WARMING TREND. HIGH TEMPERATURES ON FRIDAY SHOULD BE CLOSE
TO SEASONAL NORMALS. ONE OTHER ITEM OF NOTE WILL BE THE NEED TO
MONITOR THE FROST POTENTIAL ACROSS THE NORTHERN ADIRONDACKS AND
NORTHEAST VERMONT THURSDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 930 AM EDT WEDNESDAY...UPDATED THE EXTENDED GRIDS THIS
MORNING TO FRESHEN UP THE DATA. NOT A WHOLE LOT GOING ON IN THE
EXTENDED PORTION OF THE FORECAST. GENERAL SURFACE HIGH PRESSURE
WILL BE IN PLACE FOR THE ENTIRE PERIOD. AN UPPER LEVEL RIDGE
BUILDS INTO THE NORTH COUNTRY FOR SATURDAY...THEN NORTHWEST FLOW
DEVELOPS BEHIND IT AND REMAINING THROUGH THE END OF THE EXTENDED.
DRIER WEATHER WITH NEAR NORMAL SEASONAL TEMPERATURES ARE EXPECTED
FROM FRIDAY NIGHT THROUGH TUESDAY. AS NORTHWEST UPPER LEVEL FLOW
DEVELOPS THERE WILL BE MORE CHANCES FOR PRECIPITATION WITH
SHORTWAVES PASSING THROUGH PROGRESSIVE UPPER LEVEL FLOW.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...MAIN AVIATION EFFECT WILL BE STRONG WINDS
THIS DEVELOPING THIS MORNING AND CONTINUING THROUGH THE DAY.
STRONGEST WINDS IN NORTHERN NEW YORK...AND INCLUDED GUSTS TO 45
KTS AT KMSS AND KSLK. SPEEDS TAPER OFF TO SOUTH AND EAST...BUT
STILL G40KTS IN CHAMPLAIN VALLEY KBTV/KPBG...AND G35 KT
KMPV/KRUT. WIND SPEEDS TO TAPER OFF DURING OVERNIGHT HOURS...BUT
GUSTS 20-25KT STILL POSSIBLE.
CLUSTER OF THUNDERSTORMS MOVING THROUGH VERMONT BETWEEN 1130 AND
12Z THIS MORNING AS TAFS ISSUED. RAPID MOVEMENT...AND WILL
GENERALLY BE CLEAR OF TAF SITES BY 12Z SO LEFT OUT OF FORECAST.
OTHERWISE VFR CONDITIONS...SCT CLDS AND P6SM VIS.
OUTLOOK 12Z THURSDAY THROUGH SUNDAY... THU...VFR/MVFR IN SCT
-SHRA. THU NT-SAT NIGHT...VFR. NO SIG WX EXPECTED. FRI...VFR/MVFR
IN SCT -SHRA.
&&
.MARINE...
AS OF 541 AM EDT WEDNESDAY...A LAKE WIND ADVISORY IS IN EFFECT
TODAY AND TONIGHT AS SOUTHWEST TO WEST WINDS OF 20 TO 30 KNOTS
WILL DEVELOP THIS AFTERNOON AND TONIGHT. GIVEN THE HIGH WATER
LEVEL...THE WIND DIRECTION WILL CAUSE WATER TO BE PUSHED INTO
EAST FACING SHORELINES ON THE VERMONT SIDE OF LAKE CHAMPLAIN. IN
ADDITION...A LAKE THUNDERSTORM ADVISORY IS IN EFFECT AS STORMS
ARE EXPECTED TO FORM AROUND MIDDAY OVER LAKE CHAMPLAIN.
FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR NYZ026-027-029>031-034-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...JMG/EVENSON
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...JMG/HANSON
MARINE...EVENSONHazardous weather outlook, Jun 1, 10:11 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1011 AM EDT WED JUN 1 2011 NYZ031-034-021415- WESTERN CLINTON-WESTERN ESSEX- 1011 AM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ028-035-VTZ001>012-016>019-021415- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1011 AM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-029-030-087-021415- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 1011 AM EDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 10:28 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1028 AM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 NE SHOREHAM 43.90N 73.31W
05/27/2011 E0.88 INCH ADDISON VT PUBLIC
NICKEL SIZE HAIL
&&
EVENT NUMBER BTV1100258
NEILESSpecial weather statement, Jun 1, 11:39 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1139 AM EDT WED JUN 1 2011 VTZ008>010-012-018-011615- EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT- WINDSOR VT- 1139 AM EDT WED JUN 1 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADDISON... NORTHWESTERN WINDSOR...SOUTHWESTERN WASHINGTON AND WEST CENTRAL ORANGE COUNTIES... AT 1136 AM EDT...A STRONG THUNDERSTORM WAS NEAR RIPTON...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... SOUTH LINCOLN...AND GRANVILLE AROUND 1150 AM EDT... ALPINE VILLAGE...AND EAST WARREN AROUND NOON EDT... EAST ROXBURY...AND SOUTH NORTHFIELD AROUND 1210 PM EDT... EXIT 5 I89...AND BROOKFIELD AROUND 1220 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY AFTERNOON FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4425 7262 4396 7251 4390 7312 4407 7319 LAHIFF
Local storm report, Jun 1, 11:57 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1157 AM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL RYEGATE 44.21N 72.10W
06/01/2011 M1.25 INCH CALEDONIA VT PUBLIC
HALF DOLLAR SIZE HAIL
&&
EVENT NUMBER BTV1100259
NEILESLocal storm report, Jun 1, 12:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1225 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/01/2011 FRANKLIN NY LAW ENFORCEMENT
STATE POLICE REPORT TREES DOWN ALONG ROUTE 3 NEAR
SARANAC LAKE
0607 AM HAIL LAKE PLACID 44.28N 73.98W
06/01/2011 E0.50 INCH ESSEX NY DEPT OF HIGHWAYS
0615 AM TSTM WND DMG LAKE PLACID 44.28N 73.98W
06/01/2011 ESSEX NY LAW ENFORCEMENT
STATE POLICE REPORT TREES DOWN ON ROUTE 86 BETWEEN LAKE
PLACID AND WILMINGTON
0615 AM TSTM WND DMG WILMINGTON 44.39N 73.82W
06/01/2011 ESSEX NY UTILITY COMPANY
POWER OUTAGE ALONG ROUTE 72 BETWEEN WILMINGTON AND
FRANKLIN FALLS
0645 AM HAIL SOUTH BURLINGTON 44.47N 73.17W
06/01/2011 E0.75 INCH CHITTENDEN VT TRAINED SPOTTER
0645 AM HAIL 1 SSW SOUTH BURLINGTON 44.46N 73.18W
06/01/2011 E0.75 INCH CHITTENDEN VT PUBLIC
PENNY SIZE HAIL
0655 AM HAIL ESSEX JUNCTION 44.49N 73.11W
06/01/2011 E0.50 INCH CHITTENDEN VT PUBLIC
0656 AM HAIL BURLINGTON 44.48N 73.21W
06/01/2011 E0.50 INCH CHITTENDEN VT TRAINED SPOTTER
0700 AM HAIL 1 NNE LYNDONVILLE 44.55N 71.99W
06/01/2011 E0.50 INCH CALEDONIA VT PUBLIC
HALF INCH SIZE HAIL
0712 AM HAIL 1 ENE NORTH UNDERHILL 44.59N 72.92W
06/01/2011 M0.50 INCH CHITTENDEN VT NWS EMPLOYEE
0730 AM HAIL RYEGATE 44.21N 72.10W
06/01/2011 M1.25 INCH CALEDONIA VT PUBLIC
HALF DOLLAR SIZE HAIL
0818 AM HAIL 1 SW CANAAN 44.99N 71.54W
06/01/2011 E0.88 INCH ESSEX VT PUBLIC
NICKEL SIZE HAIL
&&
EVENT NUMBER BTV1100248 BTV1100247 BTV1100249 BTV1100253 BTV1100250
BTV1100257 BTV1100252 BTV1100251 BTV1100255 BTV1100254 BTV1100259
BTV1100256
NEILESSpecial weather statement, Jun 1, 12:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1245 PM EDT WED JUN 1 2011 VTZ008>010-012-017-018-011715- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT-WASHINGTON VT- WESTERN ADDISON VT-WINDSOR VT- 1245 PM EDT WED JUN 1 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADDISON...NORTHWESTERN WINDSOR...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON AND WEST CENTRAL ORANGE COUNTIES... AT 1242 PM EDT...A STRONG THUNDERSTORM WAS NEAR CORNWALL...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MIDDLEBURY AROUND 1250 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY AFTERNOON FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4424 7274 4394 7257 4386 7327 4403 7335 LAHIFF
Special weather statement, Jun 1, 12:57 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1257 PM EDT WED JUN 1 2011
VTZ011-012-019-011730-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
1257 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RUTLAND AND
SOUTHWESTERN WINDSOR COUNTIES...
AT 1253 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHWEST OF WEST
PAWLET...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
DANBY AROUND 120 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4331 7322 4331 7325 4332 7326 4344 7326
4359 7293 4339 7279 4330 7304 4330 7321
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:21 AM EDT | Special Weather Statement | BTV | Chittenden | 54 min |
| Jun 1, 5:44 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Grand Isle | 61 min |
| Jun 1, 6:05 AM EDT | Special Weather Statement | BTV | Caledonia, Lamoille, Orleans | 55 min |
| Jun 1, 6:34 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Franklin, Grand Isle, Lamoille, Orleans and 1 more | 56 min |
| Jun 1, 6:55 AM EDT | Special Weather Statement | BTV | Orange | 35 min |
| Jun 1, 6:57 AM EDT | Special Weather Statement | BTV | Essex, Orleans | 63 min |
| Jun 1, 7:27 AM EDT | Special Weather Statement | BTV | Caledonia, Essex, Lamoille, Orleans | 63 min |
| Jun 1, 9:58 AM EDT | Special Weather Statement | BTV | Grand Isle | 32 min |
| Jun 1, 11:39 AM EDT | Special Weather Statement | BTV | Addison | 36 min |
| Jun 1, 12:45 PM EDT | Special Weather Statement | BTV | Addison | 30 min |
| Jun 1, 12:57 PM EDT | Special Weather Statement | BTV | Rutland | 33 min |
| Jun 1, 1:26 PM EDT | Special Weather Statement | BTV | Caledonia, Washington | 64 min |
| Jun 1, 1:59 PM EDT | Special Weather Statement | BTV | Rutland | 61 min |
| Jun 1, 2:29 PM EDT | Special Weather Statement | BTV | Orange | 46 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.